MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD SERIES A PAT STD 28 3 PEG; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD SERIES A PAT STD 28 3 PEG; PROSTHESIS, KNEE
Catalog Number 184762
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 05/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00801102024 - allen plug 24mm flange - unknown.00801102028 - allen plug 28mm flange - 66097041.150422 - oss mod tib baseplate 71mm - 248020.150477 - oss poly femoral bushings 2pk - 66170894.150478 - oss poly lock pin - 65984889.150480 - oss axle - 65790866.150493 - oss reinforced yoke - 66046461.150476 - oss poly tibial bushing - 65747990.150478 - oss poly lock pin - 65676156.150410 - oss tibial poly bearing 12mm - 65904495.150357 - oss 7cm seg ellipt femoral lt - 746390.150431 - oss tib block 20x71/75 mr/ll - 540260.Cp111645 - oss smooth stm w/srw 90st-11 - 221310.Cp111652 - oss smooth stm w/srw 150bw-11 - 218860.G2 : foreign country: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial knee surgery.Subsequently, the patient underwent a revision due to heterotopic ossification approximately 1.5 years post-op.The initially implanted patella was revised.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6.The event cannot be confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the reported event by a health care professional found that heterotopic ossification (ho) is the abnormal and rapid growth of bone that forms within soft tissue as the result of heredity, trauma, surgical history, or diseases of a joint.The rapid and irregular growth of bone often causes a sharp or jutted structure to form, which can result in pain and irritation to the surrounding tissues, or the patient can remain asymptomatic.Radiation or nonsteroidal anti-inflammatory medications are often provided to prevent ho formation.The only treatment, if necessary, is surgical excision or shaving/smoothing out the excess bone.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.The root cause of the reported event was determined to be unrelated to the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD SERIES A PAT STD 28 3 PEG
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key25172476
Report Number0001825034-2026-01284
Device Sequence Number18676593
Product Code JWH
UDI-Device Identifier00887868344077
UDI-Public(01)00887868344077(17)250123(10)511540
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/23/2025
Device Catalogue Number184762
Device Lot Number511540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Supplement Date Received by Manufacturer06/08/2026
Initial Report FDA Received Date05/14/2026
Supplement Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale